# SDR FQAR20150813086

- Difficulty date: August 13, 2015
- Submitted: August 17, 2015
- Operation: General aviation
- Aircraft: N440PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496084
- Aircraft time: 9,090 hours
- Engine: Lyc O360A1H6
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 86255002
- Condition: Blocked
- Location: Engine Fuel
- Part time: 2,347 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: D

## Discrepancy

DURING A PREFLIGHT ENGINE RUN, THE CREW SET BOTH ENGINES RPM TO 1500; THE RT ENGINE SUBSEQUENTLY FAILED. THE CREW NOTED THE RT SIDE FUEL PRESSURE WAS ZERO.   THEY SELECTED FUEL CROSSFEED, WHICH RESTORED FUEL PRESSURE AND ALLOWED THE RT ENGINE TO BE STARTED.  WHEN THE CREW AGAIN SELECTED "ON" FOR THE RT FUEL SELECTOR, THE ENGINE WENT TO LOW RPM AND AGAIN DIED.  INSPECTION BY MAINTENANCE REVEALED THE RT ELECTRIC FUEL PUMP HAD FAILED IN THE CLOSED POSITION, RESTRICTING OR COMPLETELY BLOCKING FUEL, CROSSFEED ALLOWED THE AFFECTED ENGINE TO RUN BECAUSE THAT SETTING BYPASSES THE ELECTRIC PUMP FOR THAT SIDE.  THE FUEL BLOCKAGE IN THE PUMP IS CAUSED BY A CHECK VALVE SEAT WEARING, ALLOWING THE VALVE TO SEAT TOO FAR IN AND BECOME STUCK.  THE PUMP DOES NOT INCORPORATE ANY SORT OF INTERNAL BYPASS, AS IT WAS NOT ORIGINALLY INTENDED TO BE INSTALLED ON ACFT. MFG PART NUMBER FOR THIS PART IS 86255-002, AND THE OEM'S IS 480543.
